Last updated on:May 12th, 2022
You’re looking at a multiple-choice question from QBank Prepper (the newest of four distinct learning formats available in Clinical Odyssey). Try it out, and have fun improving your clinical skills.
A 55-year-old woman is brought to the emergency department because of an overdose 3 hours ago. She took some of her own medications, but is unable to recall what they were. She has hypertension, ischemic heart disease, chronic back pain, anxiety, and depression. Current medications include acetaminophen, clonidine, amitryptiline, sertraline, amlodipine, metoprolol, ramipril, and aspirin. She is confused and sleepy. Her temperature is 37 °C (98.6 °F), pulse is 30/min, respirations are 20/min and blood pressure is 95/50 mm Hg. Examination of the pupils shows miosis with minimal reactivity to light. An ECG shows sinus bradycardia. Which of the following medications is the most likely cause of her presentation?